Q. My cousin is on Carbamazepine, but still getting seizures. What to do?

 

Questions 


Hi doctor,

My cousin has a history of epilepsy and using Depakine Chrono 750 mg twice daily. He used Allopurinol and got allergy and fever along with seizure. He was given Hydrocortisone injection and Carbamazepine 100 mg twice daily for 10 days and increased to 200 mg twice daily after that. But, she still gets seizures. Last night, she got twice at 10 PM and 4 AM. Her body temperature is about 37.2 degree Celsius.

 

 

Answered


Hi,

Welcome to dr.sitehome.info.

I read your query and understand your concerns.

If your cousin was seizure free before Allopurinol, then I do not think Carbamazepine is the right thing for her.

She should be given anti-epileptic such as Clobazam, which has immediate action.

I think Carbamazepine should be stopped gradually and his treatment protocol should have added Clobazam per day for a duration of two to four weeks and dose of Depakine –Valproic acid should be increased.

In case, your cousin is having recurrent seizures despite Depakine 1500 mg per day, then there is a need to increase the dose of Depakine. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

The recommended dose of Depakine in seizure disorder is 15 mg to 35 mg per kg per day and for her weight it will be somewhere 1500 mg to 3000 mg per day.

For further information consult a neurologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/neurologist

Ask a Doctor Online

 

 

 

#but,#Carbamazepine,#cousin,#getting,#is,#my,#on,#seizures,#still,#to,#what,DO,Q.

Medical Questions

[], [], [], [], [], [], [], [], [], [], [], [], []

Facebook Comments

Post a comment